Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 99, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 18, 2018, 7:21 PM MST for Yavapai County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 7:21 PM MST (02:21 UTC)
- Expired
- Aug 18, 2018, 9:15 PM MST
- In force
- 114 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 57 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WGUS55 KFGZ 190221
FFWFGZ
AZC025-190415-
/O.NEW.KFGZ.FF.W.0099.180819T0221Z-180819T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
721 PM MST SAT AUG 18 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 915 PM MST
* At 715 PM MST, River gauges on Dry Beaver Creek near Beaverhead
Flat Road indicated a 2.5 foot rise. This water will move through
Dry Beaver Creek and pass under I-17 near McGuireville, then it
will merge with Wet Beaver Creek near Reay Road. The water will
continue south through Wet Beaver Creek, into the Verde River.
Enhanced flows will affect these waterways through the evening,
stay away from these creeks.
This includes the following streams and drainages...Wet Beaver
Creek...Verde River and Dry Beaver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3476 11177 3473 11178 3468 11178 3465 11180
3457 11185 3458 11185 3460 11186 3461 11185
3461 11184 3463 11183 3465 11181 3467 11181
3472 11182 3477 11182
$$1 follow-up statement
965
WGUS75 KFGZ 190414
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
914 PM MST SAT AUG 18 2018
AZC025-190420-
/O.EXP.KFGZ.FF.W.0099.000000T0000Z-180819T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
914 PM MST SAT AUG 18 2018
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 915 PM
MST...
River gauges on Dry Beaver Creek indicate that water levels have
dropped considerably this evening. Higher than normal water levels
are still likely for several hours heading downstream along Dry
Beaver Creek, Wet Beaver Creek, and eventually the Verde River.
However, the flood crest has likely attenuated significantly as it
headed downstream and the Flash Flood Warning will be allowed to
expire. Please continue to heed any remaining road closures.
LAT...LON 3476 11177 3473 11178 3468 11178 3465 11180
3457 11185 3458 11185 3460 11186 3461 11185
3461 11184 3463 11183 3465 11181 3467 11181
3472 11182 3477 11182
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:48 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM MST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 248 PM MST Sat Aug 18 2018 .SYNOPSIS...Expect a drying trend into early next week, with only isolated thunderstorms expected on Sunday and Monday across northern Arizona. Moisture will increase again starting Tuesday as high pressure moves to a favorable position over New Mexico, promising a return to active monsoon conditions. && .DISCUSSION... Scattered showers continue to develop and move across the area today as limited moisture and subsidence aloft limits storm development across the bulk of the area. On Sunday, the ridge continues to move westward, with its center over the Sierra Nevadas. This will direct more dry northwesterly flow across the area. Limiting storm development further on Sunday. Monday will see the center of the ridge shifting back eastward towards the Arizona and New Mexico border. Low level moisture is expected to advect back into the region, however there is is not going to be enough moisture to increase storm activity beyond the higher elevations on Monday, but as additional moisture moves into the region through the rest of the week, storm activity is expected to increase Tuesday onward. && .AVIATION...For the 00Z package...Expect mainly VFR conditions across northern Arizona for the next 24 hrs. Scattered shower will continue to develop and move over the Mogollon Rim, White Mountains and other higher terrain. Afternoon winds will generally be northwesterly at 10-15 kts gusting 20 kts. Light winds are expected overnight before diurnal heating Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The area will continue to dry out Sunday and Monday as northwesterly flow develops. Enough low level moisture will remain to keep a threat of convection over the higher terrain. .Tuesday through Wednesday... The high pressure system shifts to our east Tuesday opening up a southerly monsoonal flow and bringing a return of moisture and isolated to scattered showers and thunderstorms to the southern and western portions of the district. Moisture will continue to increase across the district Wednesday with an increase of convective activity. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...Suk FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 18, 2:25 PM MST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
225 PM MST SAT AUG 18 2018
AZZ018-182215-
Northern Gila County-
225 PM MST SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 315 PM MST...
At 224 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Gisela to 20 miles
northwest of Hilltop. Movement was south at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Reynolds Creek Group Campground and Rose Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3369 11084 3365 11090 3367 11094 3376 11098
3379 11114 3382 11118 3387 11123 3424 11127
3384 11061 3383 11061 3380 11068 3365 11078
TIME...MOT...LOC 2124Z 347DEG 20KT 3415 11119 3383 11067
MASSpecial weather statement, Aug 18, 2:41 PM MST, 4 hours 40 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 241 PM MST SAT AUG 18 2018 AZZ012-015-016-182230- Little Colorado River Valley in Coconino County-Western Mogollon Rim-Eastern Mogollon Rim- 241 PM MST SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 330 PM MST... At 239 PM MST, Doppler radar was tracking a strong thunderstorm over Mormon Lake, or 17 miles southeast of Flagstaff, moving south at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Dairy Springs Campground, Mormon Lake, Upper Lake Mary, Double Springs Campground, Upper Lake Mary Boat Ramps, Pinegrove Campground, Lake View Campground and Ashurst Lake Campgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rain is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3510 11156 3519 11140 3491 11123 3480 11146 TIME...MOT...LOC 2139Z 347DEG 19KT 3497 11145 MAS
Special weather statement, Aug 18, 3:23 PM MST, 3 hours 58 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 323 PM MST SAT AUG 18 2018 AZZ008-037-182300- Yavapai County Valleys and Basins-Yavapai County Mountains- 323 PM MST SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 400 PM MST... At 321 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles south of Cherry, or 10 miles southwest of Camp Verde, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cherry and Powell Springs Campground. The area near the intersection of Interstate 17 and Highway 169 will also be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3461 11212 3463 11200 3442 11179 3432 11207 TIME...MOT...LOC 2221Z 342DEG 7KT 3448 11200 MAS
Local storm report, Aug 18, 5:08 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
508 PM MST SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 2 SSE MIDDLE VERDE 34.59N 111.87W
08/18/2018 E60 MPH YAVAPAI AZ TRAINED SPOTTER
&&
JJLocal storm report, Aug 18, 6:45 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 PM MST SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 11 SSE CAMP VERDE 34.41N 111.79W
08/18/2018 YAVAPAI AZ TRAINED SPOTTER
GAP CREEK FLOODING OVER FOREST ROAD 574.
ROAD IMPASSABLE.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:57 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 18, 8:42 PM MST | Flash Flood Warning | FGZ | Yavapai | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.